MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE FG SAFELIGHT FIBER OPTIC CABLE WITH ADVANCED IMAGING MODALITY 5 MM; CONFOCAL OPTICAL IMAGING

STRYKER ENDOSCOPY-SAN JOSE FG SAFELIGHT FIBER OPTIC CABLE WITH ADVANCED IMAGING MODALITY 5 MM; CONFOCAL OPTICAL IMAGING
Catalog Number 0233050400
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that there was a thermal event that resulted in a 2nd degree burn.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: heat excessive.Below is a report on the information gathered from an incident involving stryker equipment that occurred on (b)(6) 2024, during a hysteroscopy and dnc procedure.Incident details: date of incident: (b)(6) 2024.Procedure: hysteroscopy and dnc.Event: the light cord adapter caused a burn injury to the patient¿s inner thigh.Light source intensity: set at 100%.Duration of contact: approximately 1 minute and 29 seconds.During the procedure, the light source remained on for approximately 1 hour and 30 minutes.The light cord adapter was placed in direct contact with the patient¿s inner thigh, resulting in a burn injury.Findings and observations: after conducting post-incident testing, i observed that the light cord consistently generated excessive heat under similar conditions.Additionally, the outer sheath of the cord appears compromised, with looseness and wrinkling that may contribute to the overheating issue.However, when i lowered the light source intensity to 40 using the same light cord, no excessive heat was found.Per rep, it was a second degree burn and the rep's testing has shown that the issue was the light cord.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be the adapter was left attached on the safe light cable without an endoscope attached: ¿ light can continue to emit from the adapter, which can generate heat that can cause burns or fires if allowed to come into contact with the patient, user, or combustible materials.¿ laser radiation or high-intensity light can continue to emit from the adapter, which can cause severe eye injury to the patient or user.Ifu states the following: 6.Test the device function prior to use.If there is any sign of malfunction, the device should not be used and returned to stryker for repair evaluation.7.Do not abuse, pull, stretch, kink, puncture, or otherwise alter the cable.Doing so will cause irreversible damage to the glass optical fibers, which will impair light transmission through the cable.8.The surface temperature near the scope adapter and at the tip of the endoscope can exceed 41°c if the light source is operated at high levels of brightness for extended periods of time.The heated endoscope and adapter can cause burns to the patient, user, or combustible materials.9.Do not leave a safelight¿ adapter attached to the cable without an endoscope attached: light can continue to emit from the adapter, which can generate heat that can cause burns or fires if allowed to come into contact with the patient, user, or combustible materials.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.

Brand Name
FG SAFELIGHT FIBER OPTIC CABLE WITH ADVANCED IMAGING MODALITY 5 MM
Common Device Name
CONFOCAL OPTICAL IMAGING
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
benjamin ly
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key21345918
Report Number0002936485-2025-00096
Device Sequence Number18411621
Product Code OWN
UDI-Device Identifier07613327462777
UDI-Public07613327462777
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K192292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0233050400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown